Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jun 7, 2018, 9:04 AM CDT for Presidio County, Texas. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2018, 9:04 AM CDT (14:04 UTC)
- Expired
- Jun 7, 2018, 8:44 PM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Candelaria Crossing (CDET2).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
364
WGUS44 KMAF 071404
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
904 AM CDT Thu Jun 7 2018
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Candelaria 3N affecting Presidio County
Previous rainfall from areas upstream of Candelaria 3N have caused
river levels to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC377-080604-
/O.NEW.KMAF.FL.W.0006.180607T1404Z-180611T1800Z/
/CDET2.1.ER.000000T0000Z.180607T1030Z.180611T0600Z.NO/
904 AM CDT Thu Jun 7 2018
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Candelaria 3N.
* until Monday afternoon, or until the warning is cancelled.
* At 8AM Thursday the stage was 9.2 feet (2.8 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Impact...At 10.0 feet (3.0 meters), the river reaches moderate flood
stage, flooding some sections of FM 170. Water levels in the flood
plain may begin to affect homes between the road and the river.
The roadway to the foot bridge may be inundated. Livestock and
machinery may need to be moved as time and conditions permit.
This crest compares to a previous crest of 9.3 feet (2.8 meters) on
Jul 19 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Fri Fri
1PM 7PM 1AM 7AM
Candelaria 3N 7.5 8.5 9.2 Thu 8 AM 9.3 9.2 9.1 9.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Fri Fri
1PM 7PM 1AM 7AM
Candelaria 3N 2.3 2.6 2.8 Thu 8 AM 2.8 2.8 2.8 2.7
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$2 follow-up statements
349
WGUS84 KMAF 071852
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
152 PM CDT Thu Jun 7 2018
...The Flood Warning continues for the following rivers in Texas..
Rio Grande at Candelaria 3N affecting Presidio County
.The Rio Grande at Candelaria 3N is currently in flood stage and
will remain above flood stage through tomorrow afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued this evening.
&&
TXC377-081052-
/O.CON.KMAF.FL.W.0006.000000T0000Z-180611T1800Z/
/CDET2.1.ER.000000T0000Z.180607T1030Z.180611T0600Z.NO/
152 PM CDT Thu Jun 7 2018
The Flood Warning continues for
the Rio Grande at Candelaria 3N.
* until Monday afternoon, or until the warning is cancelled.
* At 1PM Thursday the stage was 8.8 feet (2.7 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Impact...At 8.5 feet (2.6 meters), the river reaches minor flood
stage, possibly resulting in flooding of FM 170 in low areas.
Homes in Candelaria are not expected to be affected. Farmers and
ranchers need to remain alert to the weather and river conditions
as livestock and machinery may need to be moved to higher ground.
This crest compares to a previous crest of 10.0 feet (3.0 meters) on
Jun 4 2018.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Fri Fri
7PM 1AM 7AM 1PM
Candelaria 3N 7.5 8.5 8.8 Thu 1 PM 9.2 9.1 9.0 8.9
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Fri Fri
7PM 1AM 7AM 1PM
Candelaria 3N 2.3 2.6 2.7 Thu 1 PM 2.8 2.8 2.7 2.7
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$740
WGUS84 KMAF 080144
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
844 PM CDT Thu Jun 7 2018
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Candelaria 3N affecting Presidio County
.River levels have fallen below flood, and will continue to fall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
This will be the last statement issued for this event.
&&
TXC377-080214-
/O.CAN.KMAF.FL.W.0006.000000T0000Z-180611T1800Z/
/CDET2.1.ER.180607T2322Z.000000T0000Z.180607T2337Z.NO/
844 PM CDT Thu Jun 7 2018
The Flood Warning is cancelled for
the Rio Grande at Candelaria 3N.
* At 8PM Thursday the stage was 8.4 feet (2.6 meters).
* Fell below flood stage at 18:37 PM Thursday.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to 8.2 feet (2.5 meters)
by Saturday morning.
* Impact...At 8.5 feet (2.6 meters), the river reaches minor flood
stage, possibly resulting in flooding of FM 170 in low areas.
Homes in Candelaria are not expected to be affected. Farmers and
ranchers need to remain alert to the weather and river conditions
as livestock and machinery may need to be moved to higher ground.
This crest compares to a previous crest of 9.4 feet (2.9 meters) on
Jun 7 2018.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Fri Fri
1AM 7AM 1PM 7PM
Candelaria 3N 7.5 8.5 8.4 Thu 8 PM 8.4 8.4 8.4 8.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Fri Fri
1AM 7AM 1PM 7PM
Candelaria 3N 2.3 2.6 2.6 Thu 8 PM 2.6 2.6 2.6 2.5
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 7, 6:37 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 7, 6:37 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 637 AM CDT Thu Jun 7 2018 .DISCUSSION... Please see the 12Z aviation discussion below. && .AVIATION... VFR conditions will prevail through the forecast period. Winds will remain elevated, generally out of the south, with a few gusts to around 20kt possible. Scattered thunderstorms are possible across much of the area this afternoon into this evening, however, have not included mention in TAFs at this time given uncertainty in timing/location. && .PREV DISCUSSION... /issued 325 AM CDT Thu Jun 7 2018/ DISCUSSION... An upper ridge will continue to control the weather over the region through the rest of the week, this weekend, and into next week. Temperatures will be a degree or two cooler today than yesterday, then another degree or two cooler Friday through Sunday as the upper ridge weakens a little, and southeasterly low level flow shunts the low level thermal ridge mainly north of the region. Moisture trapped under the ridge will allow for widely scattered thunderstorms today and again Friday, but some drying is indicated thereafter which should result in a mainly dry forecast Saturday. An upper trough deepening over the western ConUS will flatten the upper ridge somewhat Sunday, but it will become re-established rapidly Monday and Tuesday over New Mexico, with meager thunderstorm chances relegated to western areas Sunday and Sunday night. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 101 74 97 73 / 20 20 10 10 Carlsbad 101 70 101 69 / 20 20 20 20 Dryden 101 75 101 73 / 10 20 10 0 Fort Stockton 100 73 98 71 / 20 20 10 10 Guadalupe Pass 93 69 93 68 / 20 20 20 20 Hobbs 98 68 96 68 / 20 20 20 20 Marfa 91 63 92 61 / 20 20 20 20 Midland Intl Airport 102 74 98 73 / 20 20 10 10 Odessa 101 74 98 73 / 20 20 20 10 Wink 103 73 100 71 / 20 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 7, 4:04 AM CDT, 5 hours before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 404 AM CDT Thu Jun 7 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-080915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 404 AM CDT Thu Jun 7 2018 /304 AM MDT Thu Jun 7 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Scattered thunderstorms are possible today and tonight across much of the area, with the best chance across the higher terrain and adjacent plains, and northern Permian Basin. Some storms may become strong, capable of producing gusty winds, hail, and frequent lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional thunderstorms are possible Friday and Friday night, mainly across the higher terrain and adjacent Plains, and northern Permian Basin. Hail, gusty winds, and lightning will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.